Alert archive / Kansas / Tornado Warnings in 2006
Tornado Warning 40, NWS Wichita, KS
NWS Wichita, KS issued this tornado warning at Sep 21, 2006, 4:29 PM CDT for Butler County, Harvey County, Marion County, Kansas. It was in force for 29 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 21, 2006, 4:29 PM CDT (21:29 UTC)
- Expired
- Sep 21, 2006, 4:58 PM CDT
- In force
- 29 min
- Issued by
- NWS Wichita, KS
- Area
- Counties, with a storm outline in the text
Counties Butler County, KS, Harvey County, KS, Marion County, KS
The radar
The Wichita radar (KICT), 52 km from the middle of the area, began a volume at 21:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 21, 4:47 PM CDT | FUNNEL CLOUD | 4 E Elbing, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 21, 2:35 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 9.5 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1584 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 180 m²/s²
- 0-3 km storm-relative helicity
- 161 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS53 KICT 212129 TORICT KSC015-079-115-212215- /O.NEW.KICT.TO.W.0040.060921T2129Z-060921T2215Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE WICHITA KS 429 PM CDT THU SEP 21 2006 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * TORNADO WARNING FOR... NORTHWESTERN BUTLER COUNTY IN SOUTH CENTRAL KANSAS. EASTERN HARVEY COUNTY IN SOUTH CENTRAL KANSAS. SOUTHERN MARION COUNTY IN CENTRAL KANSAS. * UNTIL 515 PM CDT. * AT 424 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED 9 MILES SOUTHWEST OF WHITEWATER...OR 13 MILES NORTHEAST OF DOWNTOWN WICHITA...MOVING NORTHEAST AT 50 MPH. * LOCATIONS WITHIN THE WARNING INCLUDE... BURNS...ELBING...FLORENCE...PEABODY...POTWIN...WALTON...WHITEWATER. THIS IS A DANGEROUS STORM. MOVE INTO YOUR TORNADO SHELTER NOW IF NO UNDERGROUND SHELTER IS AVAILABLE...MOVE INTO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY STRUCTURE. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT THURSDAY EVENING FOR SOUTHEASTERN KANSAS. LAT...LON 3788 9731 3788 9691 3826 9679 3832 9725 $$ CARUSO
3 follow-up statements
000 WWUS53 KICT 212146 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 445 PM CDT THU SEP 21 2006 KSC015-079-115-212215- /O.CON.KICT.TO.W.0040.000000T0000Z-060921T2215Z/ MARION KS-HARVEY KS-BUTLER KS- 445 PM CDT THU SEP 21 2006 ...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHWESTERN BUTLER... EASTERN HARVEY AND SOUTHERN MARION COUNTIES UNTIL 515 PM CDT... AT 440 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A WALL CLOUD 4 MILES NORTHWEST OF POTWIN. THIS TORNADIC STORM WAS MOVING NORTHEAST AT 40 MPH. THE TORNADO WILL BE... 6 MILES NORTHWEST OF BURNS BY 500 PM CDT. NEAR FLORENCE BY 515 PM CDT. THE TOWN OF ELBING IS ALSO IN THE PATH OF THIS POSSIBLE TORNADO. WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT THURSDAY EVENING FOR SOUTHEASTERN KANSAS. LAT...LON 3788 9731 3788 9691 3826 9679 3832 9725 $$ JAKUB
000 WWUS53 KICT 212152 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 449 PM CDT THU SEP 21 2006 KSC079-212159- /O.CAN.KICT.TO.W.0040.000000T0000Z-060921T2215Z/ HARVEY KS- 449 PM CDT THU SEP 21 2006 ...THE TORNADO WARNING FOR HARVEY COUNTY HAS BEEN CANCELLED... AT 445 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED THE WARNING HAD MOVED OUT OF THE AREA...AND NO LONGER POSED AN IMMEDIATE RISK TO LIFE OR PROPERTY. THEREFORE...THE TORNADO WARNING HAS BEEN CANCELLED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT THURSDAY EVENING FOR SOUTHEASTERN KANSAS. LAT...LON 3798 9713 3794 9689 3826 9679 3831 9708 $$ KSC015-115-212215- /O.CON.KICT.TO.W.0040.000000T0000Z-060921T2215Z/ MARION KS-BUTLER KS- 449 PM CDT THU SEP 21 2006 ...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHWESTERN BUTLER AND SOUTHEASTERN MARION COUNTIES UNTIL 515 PM CDT... AT 445 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM WITH STRONG ROTATION CAPABLE OF PRODUCING A TORNADO. THIS TORNADIC STORM WAS LOCATED 6 MILES NORTHEAST OF ELBING...MOVING NORTHEAST AT 40 MPH. THE POSSIBLE TORNADO WILL BE... 6 MILES NORTHWEST OF BURNS BY 500 PM CDT. NEAR FLORENCE BY 515 PM CDT. WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT THURSDAY EVENING FOR SOUTHEASTERN KANSAS. LAT...LON 3798 9713 3794 9689 3826 9679 3831 9708 $$ JAKUB
000 WWUS53 KICT 212158 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 458 PM CDT THU SEP 21 2006 KSC015-115-212208- /O.CAN.KICT.TO.W.0040.000000T0000Z-060921T2215Z/ MARION KS-BUTLER KS- 458 PM CDT THU SEP 21 2006 ...THE TORNADO WARNING FOR NORTHWESTERN BUTLER AND SOUTHEASTERN MARION COUNTIES HAS BEEN CANCELLED... AT 455 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED THE WARNING HAD WEAKENED...AND NO LONGER POSED AN IMMEDIATE RISK TO LIFE OR PROPERTY. THEREFORE...THE TORNADO WARNING HAS BEEN CANCELLED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT THURSDAY EVENING FOR SOUTHEASTERN KANSAS. LAT...LON 3798 9713 3794 9689 3826 9679 3831 9708 $$ JAKUB
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this tornado warning went out at Sep 21, 3:12 PM CDT, 1 hour 17 minutes earlier.
Area forecast discussion, Sep 21, 3:12 PM CDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 312 PM CDT THU SEP 21 2006 .DISCUSSION... MAIN FORECAST CONCERNS ARE THUNDERSTORM CHANCES TONIGHT AND AGAIN ON FRIDAY. TONIGHT: SATELLITE IMAGERY CLEARLY SHOWS A VERY DYNAMIC LOW PRESSURE SYSTEM SPINNING OVER CENTRAL KANSAS THIS AFTERNOON WITH BANDS OF RAIN MOVING THROUGH ESPECIALLY CENTRAL KANSAS AND EASTERN KANSAS. NAM/WRF HAS BEEN STRONGER THAN THE GFS WITH THIS SYSTEM...AND THE GFS IS THE PREFERRED MODEL FOR THE FIRST 3 DAYS OF THE FORECAST. THE 21/09Z WRFARW ALSO HAD A GREAT HANDLE ON THE CONVECTION WITH THIS SYSTEM...AS DID THE 21/06Z WRFARW. WINDS HAVE BEEN GUSTING AS HIGH AS 50 MPH ACROSS THE FORECAST AREA FOR MUCH OF THE DAY TODAY...AND THEY COULD CONTINUE TO GUST ABOVE 35 MPH INTO THE EVENING HOURS ACROSS SOUTHEAST KANSAS. AS THE LOW CENTER MOVES NORTHEAST TONIGHT...WINDS WILL BECOME MUCH LIGHTER. WITH WINDS CONTINUING TO GUST OVER SOUTHEAST KANSAS THROUGH THIS EVENING...WE WILL KEEP THE WIND ADVISORY GOING UNTIL 03Z. THERE IS PLENTY OF LOW LEVEL SHEAR ACROSS THE FORECAST AREA...BUT THE WIDESPREAD CLOUD COVER AND PRECIPITATION FOR MOST OF THE DAY HAS KEPT JUST A NARROW BAND OF INSTABILITY WHERE THERE HAS BEEN SOME BRIEF CLEARING. ANY CONVECTION THIS EVENING WILL BE ACROSS AN SMALL/NARROW AREA ALONG AND JUST AHEAD OF THE DRYLINE. IN THIS ENVIRONMENT...STRONG WINDS ARE A THREAT...AS WELL AS A CONTINUED THREAT FOR TORNADOES. BEHIND THE DRYLINE...DEW POINTS HAVE BEEN DROPPING QUICKLY INTO THE 30S AND LOWER 40S. EXPECT THAT SKIES WILL AT LEAST BE PARTLY CLOUDY THROUGH THE REST OF THE NIGHT. FRIDAY: WHILE CENTRAL AND SOUTH CENTRAL KANSAS SHOULD BE PRETTY QUIET ON FRIDAY...INSTABILITY IS ACTUALLY MORE IMPRESSIVE THAN ON THURSDAY OVER SOUTHEAST KANSAS. WITH THIS IN MIND...KEPT SOME THUNDERSTORM CHANCES ACROSS SOUTHEAST KANSAS THROUGH THE DAY. SATURDAY: MODEL SOUNDINGS DO NOT LOOK AS SATURATED AS THEY DID YESTERDAY FOR THIS TIME FRAME. CONFIDENCE IS A BIT LOWER TODAY THAT THERE WILL BE MUCH PRECIPITATION ACROSS THE FORECAST AREA...BUT THERE COULD LIKELY STILL BE QUITE A FEW CLOUDS AROUND. KEPT THE RAIN CHANCES AS IS FOR SATURDAY...BUT THESE MAY NEED TO BE REDUCED IF MODELS CONTINUE TO BRING THE DRIER AIR IN. MODELS HAVE BEEN TOO STRONG WITH THIS SYSTEM...THEREFORE THIS TREND IS QUITE REASONABLE. TEMPERATURE FORECASTING ON SATURDAY COULD BE TRICKY...DEPENDING ON HOW MUCH CLOUD COVER THERE REALLY IS ACROSS THE AREA. SUNDAY-WEDNESDAY: MODELS SHOW THAT THE NEXT LOW PRESSURE SYSTEM COMING THROUGH THE CENTRAL PLAINS WILL NOT BE UNTIL WEDNESDAY...AND HIGH PRESSURE SETTLES IN OVER THE AREA IN THE MEAN TIME. THE GFS AND ECMWF ARE NOT IN VERY GOOD AGREEMENT AS FAR OUT AS NEXT WEDNESDAY...SO WE DECIDED NOT TO INTRODUCE PRECIPITATION CHANCES AT THIS TIME. AFTER A COOL DOWN THIS WEEKEND...TEMPERATURES WILL GRADUALLY WARM UP THROUGH THE WEEK TO NORMAL END OF SEPTEMBER TEMPERATURES. SCHRECK && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 55 80 56 72 / 20 10 20 40 HUTCHINSON 53 77 54 70 / 10 10 30 40 NEWTON 54 79 55 71 / 30 10 30 40 ELDORADO 56 81 57 72 / 50 10 30 40 WINFIELD-KWLD 57 82 58 74 / 40 20 20 50 RUSSELL 51 72 49 66 / 10 10 40 40 GREAT BEND 51 74 51 67 / 10 10 30 40 SALINA 54 76 52 69 / 10 10 40 40 MCPHERSON 53 77 54 70 / 10 10 30 40 COFFEYVILLE 59 85 60 76 / 70 20 40 50 CHANUTE 57 82 58 74 / 70 20 40 50 IOLA 57 81 58 73 / 70 20 40 50 PARSONS-KPPF 59 83 60 76 / 70 20 40 50 && .ICT WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 10 PM THURSDAY FOR KSZ071-072-095-096-099- 100. WIND ADVISORY UNTIL 7 PM THURSDAY FOR KSZ032-033-047>053-067>070- 082-083-091>094-098. &&
Hazardous weather outlook, Sep 21, 3:42 PM CDT, 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 342 PM CDT THU SEP 21 2006 KSZ032-033-047>053-067>072-082-083-091>096-098>100-222145- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 342 PM CDT THU SEP 21 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT OCCASIONAL SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS THE ENTIRE AREA TODAY. THERE IS A SLIGHT RISK FOR SEVERE STORMS...MAINLY THIS AFTERNOON ACROSS CENTRAL AND SOUTH CENTRAL KANSAS...AND THROUGH THIS EVENING ACROSS SOUTHEAST KANSAS. THE MAIN SEVERE RISK WILL BE DAMAGING WIND GUSTS TO 70 MPH...WITH A BRIEF TORNADO OR TWO ALSO POSSIBLE. A WIND ADVISORY IS ALSO IN EFFECT FOR THE ENTIRE AREA TODAY...AND WILL REMAIN IN EFFECT FOR SOUTHEAST KANSAS THIS EVENING. REFER TO THE LATEST WIND ADVISORY STATEMENT FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A CHANCE FOR THUNDERSTORMS WILL CONTINUE FOR PORTIONS OF SOUTHEAST KANSAS ON FRIDAY...WITH A SLIGHT CHANCE FOR THUNDERSTORMS DEVELOPING WESTWARD ACROSS CENTRAL AND SOUTH CENTRAL KANSAS FRIDAY NIGHT. A FEW STRONG STORMS WILL BE POSSIBLE ACROSS SOUTHEAST KANSAS ON FRIDAY EVENING OR FRIDAY NIGHT...WITH HAIL UP TO NICKEL SIZE POSSIBLE. ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE AREA ON SATURDAY MORNING...HOWEVER THESE STORMS ARE NOT EXPECTED TO BE STRONG OR SEVERE. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED TODAY...ESPECIALLY LATE THIS AFTERNOON ACROSS CENTRAL AND SOUTH CENTRAL KANSAS...AND PERHAPS ACROSS SOUTHEAST KANSAS THIS EVENING. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP KED/KETCHAM/SCHRECK
In the hours before
Local storm report, Sep 21, 2:23 PM CDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
223 PM CDT THU SEP 21 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM TORNADO RUSSELL 38.89N 98.85W
09/21/2006 RUSSELL KS BROADCAST MEDIA
TORNADO DESTROYED AN OILFIELD BUILDING ON THE WEST SIDE
OF TOWN, FROM KRSL RADIO
&&
ELDERSpecial weather statement, Sep 21, 2:31 PM CDT, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 231 PM CDT THU SEP 21 2006 KSZ050-212000- RICE- 231 PM CDT THU SEP 21 2006 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR RICE COUNTY... AT 229 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR LYONS...OR 23 MILES NORTHWEST OF HUTCHINSON...AND MOVING NORTH AT 45 MPH. DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. IN ADDITION...THE ENVIRONMENT IS FAVORABLE FOR RAPID TORNADO SPIN UPS...SO BE PREPARED IN THE EVENT A TORNADO WARNING IS ISSUED. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. CARUSO
Special weather statement, Sep 21, 3:18 PM CDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 318 PM CDT THU SEP 21 2006 KSZ048-212045- ELLSWORTH- 318 PM CDT THU SEP 21 2006 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR ELLSWORTH COUNTY... AT 316 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES SOUTHWEST OF KANOPOLIS STATE PARK...OR 13 MILES SOUTHEAST OF ELLSWORTH...AND MOVING NORTH AT 35 MPH. DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. IN ADDITION...CONDITIONS ARE FAVORABLE FOR RAPID TORNADO DEVELOPMENT...SO BE PREPARED IN THE EVENT THAT A TORNADO WARNING IS ISSUED. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. CARUSO
Local storm report, Sep 21, 3:20 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
320 PM CDT THU SEP 21 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0313 PM TORNADO 10 NE LINCOLN 39.15N 98.02W
09/21/2006 LINCOLN KS EMERGENCY MNGR
&&
ELDERSpecial weather statement, Sep 21, 3:42 PM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 342 PM CDT THU SEP 21 2006 KSZ033-048-212115- ELLSWORTH-LINCOLN- 342 PM CDT THU SEP 21 2006 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR ELLSWORTH AND LINCOLN COUNTIES... AT 337 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES EAST OF ELLSWORTH...OR NEAR ELLSWORTH... AND MOVING NORTH AT 45 MPH. DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. IN ADDITION...CONDITIONS ARE FAVORABLE FOR RAPID TORNADO DEVELOPMENT SO BE PREPARED IN THE EVENT A TORNADO WARNING IS ISSUED. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. CARUSO
Special weather statement, Sep 21, 3:51 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 351 PM CDT THU SEP 21 2006 KSZ083-212115- SEDGWICK- 351 PM CDT THU SEP 21 2006 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR SEDGWICK COUNTY... AT 347 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR HAYSVILLE...OR 8 MILES SOUTH OF DOWNTOWN WICHITA...AND MOVING NORTH AT 45 MPH. DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. CARUSO
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 21, 4:04 AM CDT | Wind Advisory | ICT | Allen, Barton, Butler, Chase, Chautauqua, Cowley and 20 more | 15 hr |
| Sep 21, 1:54 PM CDT | Tornado Warning | ICT | Russell | 36 min |
| Sep 21, 2:55 PM CDT | Tornado Warning | ICT | Lincoln | 25 min |
| Sep 21, 3:34 PM CDT | Tornado Warning | ICT | Rice | 26 min |
| Sep 21, 3:46 PM CDT | Tornado Warning | ICT | Ellsworth, Saline | 44 min |
| Sep 21, 4:01 PM CDT | Tornado Warning | ICT | Sedgwick | 31 min |
| Sep 21, 4:08 PM CDT | Tornado Warning | ICT | Lincoln | 19 min |
| Sep 21, 4:16 PM CDT | Tornado Warning | ICT | Lincoln, Saline | 21 min |
| Sep 21, 5:07 PM CDT | Tornado Warning | ICT | Lincoln | 27 min |
Nearby
Tornado Warnings in Kansas, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.